... worried about is that I read a lot of people are coming off of it. Is there a reason why? Is it not good for the long haul?
Depression - I started 30 mgs of cymbalta about a month ago and I am at that dose now but I am?
- 23 Dec 2012 by bnagoh
- 24 April 2013
- cymbalta, depression, peripheral neuropathy, anxiety, diabetic nerve damage, osteoarthritis, pain, back pain, fibromyalgia, diabetic neuropathy, chronic pain
I've been taking cymbalta for close to ten years with no problems. I have blood tests done every 90 days to check my liver and it's fine. Maybe you just see the people coming off it posting here. I guess those of us that take it with no problems have no reason to post about it! Hope this helps! :)
It is, like most everything else, different for every person. If it's working for you, don't worry about what you're reading. Stay the course, follow the Doc's instructions and do not increase, decrease or stop it on your own.
If it's working for you don't fix it. Hope this helps.
Hi bnagoh! It's great to get information & read about others' experiences, however, medications affect us all differently. There are so many different drugs available with varying dosages & benefits. Sometimes different side effects may occur for various lengths of time. Our human bodies aren't static but organic & constantly changing. It can be a long road for some of us to find that "miracle" drug.
Some scrips will work for a certain period & then they can seem to be somewhat less effective, for no apparent reason. Some people refer to this as "the honeymoon period". Not everyone will even experience this & the time frames will be different for everyone.
My former husband used many antidepressants for years & ultimately would have to switch his prescription at some point. Some of his meds were taken for years while other pills were only used for several months before it was decided to try something else.
I used to take Cymbalta for chronic daily pain. I started treatment with a new specialist a year ago & she switched me to a different prescription. So, that's why I switched: because of my doctor. She prefers to prescribe a different med to her patients.
So, my personal advice is to listen to your doctor & try to work together as a team. How are you finding Cymbalta so far? Do you like it?
It's so awesome, bnagoh, when you find a drug that can help you & you don't mind taking it & the side effects aren't overly bothersome. It may take a little while to get to that better place. Man, it will be worth it! :)
Good luck with your journey to better health!
Blessings from Wendy :)
If you aren't having side effects from the cymbalta then you are good to go. Mostly people stop taking it due to the side effects. Most people don't have bad side effects from it but about 20% do. Drugs just don't react the same for everyone. At 30mg I was good too, but have had problems with higher doses.
Every person if different, even twins. A conditions and medications profile with following reactions and side effects is like your finger prints, unique. I think that if you focus on your owns it will be a relief for you, you will not get stress and in that way, you will not get worse in your condition because of worries. This is my friendly point of view. As a professional, I think that as long as the medication is working for you, as a unique patient, you should keep going always be aware of any change in behavior, physical or emotional. Also, keep tracking your improve focus only in you. As a patient I have being in Cymbalta since 2005 until now,first 30mg to start and track the reaction then 60mg, the right dosis for me, what can I tell? For me is going great. Hope I give you comfort with my response. Keep going in the path that will take you to your good health and wellbeing, AnnieG.
I absolutely agree with everyone's comments above! I can particularly relate to Lady2882's comments though. I would suggest you mainly look out for headaches! And possibly acne. I have been suffering from chronic headches & migraines for about the same amount of time that I've been on Cymbalta (over 5 yrs now, on 90mg now) but only realised recently that it's the med causing them! And now I'm really battling to ween down/off the med!!! :-(
Hope it continues to work well for you with no bad side-effects. 0:-)
Kia ora friend.. I too have suffered depression for quite some years so you are not alone.. It can be difficult to find the right medication to suit your particular mood, but when you find the right one it's like striking gold.. Sometimes measuring ourselves against somebody else can be our downfall, especially when we are in a low mood..
But can I offer a little advice please.. Try and concentrate on being well yourself and not worrying about other things.. Get plenty of sunshine as it lifts our mood, as does eating a nutritious wholesome diet and drink plenty of water, plus a good walk in the fresh air all do wonders to lift my mood..
Kia kaha friend and my very best wishes :)
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 days ago • 6 answers
Updated 19 Dec 2011 • 1 answer
Updated 22 Oct 2014 • 2 answers
Updated 26 Oct 2017 • 2 answers
My itching is so bad I scratch untill I bleed sometimes. Should I stop taking Cymbalta? It helps me?
Updated 8 Nov 2017 • 2 answers